• Avastin (bevacizumab) side effects.

    Asked by SpunkyS on Tuesday, November 6, 2012

    Avastin (bevacizumab) side effects.

    I am on a drug study protocol of Avastin (bevacizumab) IV every 3 weeks. I am experiencing more aching joints the longer I am on it. Joint pain is not listed as a side effect although other blogs indicate similar effects.

    Anyone experience this pain, and what did you do for relief? Thanks.

    6 Answers from the Community

    6 answers
    • SueRae1's Avatar

      Avastin is one of the drugs in my cocktail. I do have sore muscles, but I'm not sure how much of that is the Avastin as compared to the other drugs I'm taking Gemcitabine & Carboplatin, the other drugs in my cocktail, and neupogen which I am taking for my blood counts. Speak to your oncologist about this- Also monitor your blood pressure - one of the known side effects of Avastin in some people is very high BP - thank G-d I am not having a problem with that.

      almost 4 years ago
    • carm's Avatar

      Avastin is not a chemotherapy it is a biotherapy. It blocks construction of blood supply to the tumor which then starves the tumor of nutrients. Its side effects are an increase in blood pressure and down the road it will affect kidney function but no hair loss or nausea. Best of luck as it has shown great promise in PPC. Carm.

      almost 4 years ago
    • Knockonwood's Avatar

      I have been on Folfiri + Avastin since February. I have had 15 cycles. I too have noticed joint pain. Because of all the different drugs, it is very difficult to definitively determine that it is the Avastin alone causing symptoms. Are you combining the Avastin with other drugs or doing it alone for the study?

      almost 4 years ago
    • Shoeless' Avatar

      Vitamin B-6. Massive doses. 1,000 mg. per day. It helps some.

      almost 4 years ago
    • SpunkyS's Avatar

      I am on Avastin alone, having completed chemo cycles last June. I am monitoring my BP and soon will win another pill as the BP is creeping up.

      almost 4 years ago
    • Feng's Avatar

      My doctor prescribed trammadol for the pain. I force myself to get out of the house. Go to mall or park because it distracts you from the pain. Walking helped me feel stronger

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more primary peritoneal carcinoma (eoppc) questions.  Also, don't forget to check out our Primary Peritoneal Carcinoma (EOPPC) page.